Pfizer Inc. has issued a voluntary recall for the antidepressant Effexor. Also known as venlafaxine HCL, this medication is used to treat Depression. As far as we know, the medication in recent pharmaceutical production has been contaminated with a heart drug.
The interaction between the two medications could lead to serious side effects and could even be fatal.
If you take Effexor – you should watch symptoms of an abnormal heartbeat.
Pfizer has indicted that on bottle of Effexor XR contained a single capsule of Tikosyn (dofetilide). This medication is used to treat Atrial Fibrillation.
The recall does not effect all Effexor medications.
The FDA has insisted that there is a very low probability of contamination – the recall is therefore precautionary.
- One lot of 30 count Effexor XR (Extended Release) – 150 mg capsules
- One lot of 90 count Effexor XR (Extended Release) – 150 mg capsules
- One lot of 90 count Greenstone LLC-brand venlafaxine HCL (Exteneded Release) – 150 mg capsules.
As far as Pfizer knows – only the one bottle may have been contaminated but that the other recalls are being done as a precaution.
Tell your doctor if you experience any of the following:
- Abnormal Heart Beat
- Feel abnormally dizzy
- Feel abnormally faint
- Extreme nausea
Lot numbers involved
- V130142 – Expires October 2015
- V130140 – Expires October 2015
- V130014 – Expires August 2015 – Greenstone lot number.
More Important Information
Any individuals with questions regarding the return of a product should call Stericycle at 1-888-345-0481 (Monday to Friday, 8 a.m. to 5 p.m. ET).
Any individuals with questions regarding this recall can call Pfizer Medical Information at 1-800-438-1985 (Monday to Thursday, 9 a.m. to 8 p.m. ET, or Friday, 9 a.m. to 5 p.m. ET).
Reactions or problems should be reported to the FDA’s MedWatch Adverse Event Reporting Program online.
This recall is being conducted with the knowledge of the U.S. Food and Drug Administration.
Leave a Reply